MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 NASAL CANNULA; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 NASAL CANNULA; CAT
Model Number OJR416
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher and paykel healthcare (f&p) is in the process of completing our investigation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A third-party vendor reported on behalf of a healthcare facility in (b)(6) via a fisher and paykel (f&p) healthcare representative that the tubing of an ojr416 optiflow junior 2 nasal cannula was detached from the cannula tube joint while being used on a patient.There were no reported patient consequences.
 
Additional Manufacturer Narrative
(b)(4).The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and pediatric patients.It features adhesive pads (wagglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs, and breathable kink-proof, and crush-resistant flexi tubing.Method: the complaint 2 x ojr416 optiflow junior 2 nasal cannula were returned to fisher and paykel (f&p) healthcare in new zealand for evaluation where it was inspected by a trained f&p technician.Results: visual inspection of the one of the returned devices revealed that the tubing was detached from the cannula tube joint.It was also revealed that a small amount of glue was observed inside the cannula joint and no glue residue was observed on the end tubing.The end of the tubing appeared to be cut off roughly.Conclusion: we are unable to determine the cause of the reported event.However, it is most likely caused by the tubing being inadvertently pulled or cut by a sharp object.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.Samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/ tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at the time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 nasal cannula.They also state the following: appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death.Do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety including potentially causing patient harm).Ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.Ensure the patient does not lie on the tubing a this may apply pressure to the patient's ears or face.Failure to apply and use this product within the directions, transport, storage and operating conditions specified in the labelling and user instructions may impair performance of this product or compromise safety (including potentially causing serious patient harm.).
 
Event or Problem Description
A third-party vendor reported on behalf of a healthcare facility in idaho via a fisher and paykel (f&p) healthcare representative that the tubing of an ojr416 optiflow junior 2 nasal cannula was detached from the cannula tube joint while being used on a patient.There were no reported patient consequences.

Brand Name
OPTIFLOW JUNIOR 2 NASAL CANNULA
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key19076774
Report Number9611451-2024-00282
Device Sequence Number15020738
Product Code CAT
UDI-Device Identifier09420012448996
UDI-Public(01)09420012448996(10)2102916071(11)231208
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR416
Device Catalogue NumberOJR416
Device Lot Number2102916071
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer06/30/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown